MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an electrosurgical procedure on (b)(6) 2020 and an electrode was used.The bipolar electrode had a break in the sealing rubber causing a lot of leakage.The procedure was completed using a new like device with no adverse patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 12/02/2020.The device history record for ugy1811078 was reviewed for non-conformances related to the nature of the complaint during the manufacturing process.The results of this review indicate there were zero non-conformances regarding the nature of the complaint associated with this lot.Product release date: november 2018.Product expiry date: november 2023.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent to fda: 05/12/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 analysis summary: the device has not been returned in its original packaging.The device shows no signs of activation.The shaft is in good condition with no damage or distortion.The rubber seal has not been returned to allow investigation.The customer claimed that the shaft seal was broken which caused a lot of leakage.Inspection of the device revealed that the seal was missing and had not been returned.The device shaft remained in good condition with no signs of damage or sharp edges that could have contributed to the claimed seal damage.As the seal was not returned for inspection it is not possible to identify a root cause for the seal damage.(b)(4) date sent to fda: 05/12/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key10616593
Report Number2210968-2020-07555
Device Sequence Number2554312
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model Number01985
Device Catalogue Number01985
Device Lot NumberUGY1811078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/02/2020
04/19/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/02/2020
05/12/2021
Patient Sequence Number1